question-icon

What causes ear fullness and shortness of breath after mold exposure?

default
Posted on Thu, 8 Oct 2015
Question: hi ! have been having stopped up noise ears feeling like they have something behind them , horse sounding shortness of breath . started after i was around mold
taking LEVOFLOXACIN 750 MG
have had steroid shots felt great yesterday afternoon then this morning same things again , don't feel like eating either feel full . could the mold have caused a reaction like this
was doing p90x and T25 workouts before i hard shoulder surgery the 31st of july . still was treading water before the surgery for a hour 5 days a week no problem breathing then . have had this about 12 days
doctor
Answered by Dr. Kaushal Bhavsar (2 hours later)
Brief Answer:
Consult pulmonologist.

Detailed Answer:
Thanks for your question on Health Care Magic.
I can understand your concern.
Possibility of bronchitis is more.. So better to get done PFT (Pulmonary Function Test).
This will guide you about severity of bronchitis.. Treatment of bronchitis is based on true events.. You may require inhaled bronchodilators and inhaled corticosteroid (ICS).
Hope I have solved your query.
I will be happy to help you further.
Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (2 hours later)
why would it get easier to breath yesterday afternoon , then worse again this morning ? had a steroid shot Wednesday , then again Friday . how long does a steroid shot last ? would that cause me not to be able to eat feel full all the time like bloated in the morning and all day have lost 8 pounds weight was 172 , eat one very small meal a day . my Doctor said to drink gatorade eat ice cream to keep weight on till the medicine started working ,might take 2 weeks . this all happened at once couldn't eat noise stopped up throat horse chest tight hard to breath . mold ??????
sorry to ask so many questions just worried , love to stay fit and workout !
what would you diagnosis the systems i have , noise stays stopped up , ears have bubbles behind them , throat horse , chest tight hard to breath , feel full all the time bloated having gas . that all happened at once . after the breathing machine and cleaning mold off guns , the place i was sleeping has mold in it . had just used the machine for 5 days . no using it now , not in the basement sleeping either .
doctor
Answered by Dr. Kaushal Bhavsar (6 hours later)
Brief Answer:
Are you having sleep apnea?

Detailed Answer:
Thanks for your follow up question on Health Care Magic.
I can understand your concern.
Why you are using CPAP machine?
Do you have sleep apnea?
Are you obese? What are your height and weight?
Duration of injectable steroid is based on type of steroid used. If it is methylprednisolome than effect lasts fir 2-3 days. If it is dexona than effect is short lived fir 6-8 hours.
And yes decreased appetite, bloating, abdominal fullness are side effects of steroid.
Please reply me answers of above asked questions, so that I can guide you better.
I will be happy to help you further.
Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (8 hours later)
no i didn't ,the doctor said i slept better with out the CAPAP machine , but said once i got used to it would sleep better ! i am 5 ' 9" 164 now lots 8 pounds since i have had this going on wasn't eating before the shots . i was doing p90-x T25 workouts , treading water for a hour 5 days a week before i had shoulder surgery the 31st of july , i was fit . it all hit me after using the CPAP machine , then cleaning guns with mold on them . Saturday afternoon it was a lot better then ,Sunday morning hit again . when i was put on the CPAP it made me feel bloated couldn't eat when i used it , sure the mold i found in my basement where i slept wasn't good with the CPAP machine . always clearing my throat now feels like something there blocking air . thank you so much for asking questions and seeing about finding out what is going on with me !!!!!
doctor
Answered by Dr. Kaushal Bhavsar (13 hours later)
Brief Answer:
CPAP itself can cause bloating.

Detailed Answer:
Thanks for your follow up question on HCM.
I can understand your concern.
CPAP machine can cause aerophagia (excess air in stomach). This is unavoidable side effect.
And this aerophagia causes bloating.
I am still wondering the indication of CPAP in your case.
You are not obese. So please let me know why you are taking CPAP machine. Do you have COPD?
Are you smoker?
Please reply me answers of above asked questions, so that I can guide you better.
I will be happy to help you further.
Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (1 hour later)
the doctor said i would have more energy once i was used to the CPAP machine . no i do not have COPD ,NONE SMOKER . i had no breathing problem till two weeks ago when it hit me really bad around the mold . everything happened all at once . like i said before 2 weeks ago i was treading water for a hour was easy no breathing troubles ,then the next day felt like was full harder to breath . year ago was working out sometimes 3 times a day . there if no flem coming up just feels like something in my throat ,then sometimes it seams like it is clearing up for hours . thank you for being so helpful . years ago being around dogs would get me like this used inhaler then , then went 15 years with no problem or inhalers . ate good then too was eating to much i felt guilty know can't eat but one very small meal a day . would the CPAP machine in the basement have made this matter that much worse with the mold there . a friend said he had this for close to two months got paranoid about getting better ,said hang in there it will leave . i hope
said i was good on energy working out as much as i did .
Asthma from allergy's was what i had years ago
doctor
Answered by Dr. Kaushal Bhavsar (55 minutes later)
Brief Answer:
No need for CPAP use in your case.

Detailed Answer:
Thanks for youryour follow up question on Health Care Magic.
I can understand your concern.
So, in my opinion, you are not a candidate for CPAP machine.
It is basically used for sleep apnea, end stage COPD patients and heart failure patients.
In my opinion, you are mostly having allergic bronchitis.
And yes, mold infected CPAP machine can actually worsen your symptoms.
So please let me know
1. Are you taking only levofloxacin? Is any other drug you are taking?
2. Have you ever undergone PFT (Pulmonary Function Test) ?
3. Before how many years you had asthma from allergies?
Please reply me answers of above asked questions, so that I can guide you better.
I will be happy to help you further.
Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (36 minutes later)
yes only levofloxacin , going to take the PFT monday what is that ? had them for off an on for 15 years then went away . have been working out a lot for the last 5 years , till this happened
doctor
Answered by Dr. Kaushal Bhavsar (19 minutes later)
Brief Answer:
PFT is Pulmonary Function Test.

Detailed Answer:
Thanks for your question on Health Care Magic.
I can understand your concern.
PFT is Pulmonary Function Test.
It actually tells you how your lungs are functioning.
It also diagnose asthma and bronchitis.
It also tells you how severe is the disease.
Treatment is based on severity only.
So PFT is very much indicated in your case.
It will not only diagnose your problem but also guide us in treatment plan.
You may need antihistamine and anti allergic drugs.
Inhaled bronchodilators and inhaled corticosteroid (ICS) are treatment of choice for bronchitis.
Hope I have solved your query.
If you are not having further queries, then please close the conversation and rate my answer.
You can ask me directly on bit.ly/askdrkaushalbhavsar.
Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14833 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes ear fullness and shortness of breath after mold exposure?

Brief Answer: Consult pulmonologist. Detailed Answer: Thanks for your question on Health Care Magic. I can understand your concern. Possibility of bronchitis is more.. So better to get done PFT (Pulmonary Function Test). This will guide you about severity of bronchitis.. Treatment of bronchitis is based on true events.. You may require inhaled bronchodilators and inhaled corticosteroid (ICS). Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.